Alert archive / North Carolina / Flash Flood Warnings in 2009

Flash Flood Warning 8, NWS Raleigh, NC

June 9, 2009Edgecombe County, Halifax County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Jun 9, 2009, 4:59 PM EDT for Edgecombe County, Halifax County, North Carolina. It was in force for 3 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 9, 2009, 4:59 PM EDT (20:59 UTC)
Expired
Jun 9, 2009, 8:00 PM EDT
In force
3 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

Counties Edgecombe County, NC, Halifax County, NC

The radar

The Norfolk radar (KAKQ), 100 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 9, 6:00 PM EDTFLASH FLOOD1 S Scotland Neck, NCFLOODING IS BEING REPORTED ON HIGHWAY 258 JUST SOUTH OF SCOTLAND NECK.
Jun 9, 6:07 PM EDTFLOOD1 Ese Battleboro, NCHIGH WATER REPORTED ON MORNINGSTAR CHURCH RD.
Jun 9, 6:07 PM EDTFLASH FLOOD1 Ese Battleboro, NCHIGH WATER REPORTED ON MORNINGSTAR CHURCH RD.
Jun 9, 6:54 PM EDTFLASH FLOODWhitakers, NCFLOOD WATERS THREATENING A FEW RESIDENCES IN WHITAKERS. FLOODING ALONG NUMEROUS ROADS BEING REPORTED IN NORTHERN EDGECOMBE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 61 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 9.0 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2009-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1610 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2009-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -69 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1610 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
622 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-69 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KRAH 092059
FFWRAH
NCC065-083-100000-
/O.NEW.KRAH.FF.W.0008.090609T2059Z-090610T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
459 PM EDT TUE JUN 9 2009

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EDGECOMBE COUNTY IN CENTRAL NORTH CAROLINA
  HALIFAX COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 800 PM EDT

* AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAIN OVER SOUTHEASTERN HALIFAX AND   
  NORTHERN EDGECOMBE COUNTIES. STORMS CONTINUED TO TRAIN ACROSS
  AREAS ALONG AND NORTH OF ROUTE 97...AND NATIONAL WEATHER SERVICE
  DOPPLER RADAR INDICATED AS MUCH AS THREE INCHES OF RAIN HAD
  FALLEN NEAR ETHRIDGE FARM ROAD NEAR FISHING CREEK. AT LEAST 
  ANOTHER INCH OF RAIN IS LIKELY THERE BETWEEN 5 PM AND 6 PM.

* LOCATIONS THREATENED WITH FLOODING INCLUDE SCOTLAND NECK...
  AND AREAS ALONG THE HALIFAX AND EDGECOMBE COUNTY BORDER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL CREEKS AND STREAMS WILL RAPIDLY FLOOD...POSSIBLY WASHING OUT 
ROADS AND FLOODING NEARBY AREAS. THOSE LIVING IN FLOOD PRONE AREAS OR
NEAR FLOODING CREEKS AND STREAM SHOULD MOVE TO HIGHER GROUND 
IMMEDIATELY. DO NOT DRIVE WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3609 7726 3608 7731 3600 7739 3593 7736
      3593 7780 3616 7769 3631 7745 3629 7742
      3626 7741 3624 7737 3621 7738 3617 7731
      3617 7728 3610 7723

$$

DJF
2 follow-up statements
000 
WGUS72 KRAH 092231
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
631 PM EDT TUE JUN 9 2009

NCC065-083-100000-
/O.CON.KRAH.FF.W.0008.000000T0000Z-090610T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EDGECOMBE NC-HALIFAX NC-
631 PM EDT TUE JUN 9 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR
SOUTHEASTERN HALIFAX AND NORTHERN EDGECOMBE COUNTIES...

AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATED UP 
TO 5 INCHES OF RAIN HAD FALLEN ALONG HIGHWAY 33 JUST EAST OF 
WHITAKERS. IN ADDITION BETWEEN 2 TO 3 INCHES OF RAIN HAD FALLEN 
ALONG HIGHWAY 258 NEAR SCOTLAND NECK. FLOODING WAS BEING REPORTED 
ALONG HIGHWAY 258 NEAR SCOTLAND NECK. RAINFALL WILL GRADUALLY TAPER 
OFF THROUGH 7 PM HOWEVER FLOODING FROM EXCESSIVE RUNOFF WILL 
CONTINUE FOR THE NEXT FEW HOURS. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
WHITAKERS...SCOTLAND NECK...LEGGETT AND SPEED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. FLOOD WATERS ARE USUALLY 
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL 
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED 
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3609 7726 3608 7731 3600 7739 3593 7736
      3593 7780 3616 7769 3631 7745 3629 7742
      3626 7741 3624 7737 3621 7738 3617 7731
      3617 7728 3610 7723

$$

JO
000 
WGUS72 KRAH 092357
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
757 PM EDT TUE JUN 9 2009

NCC065-083-100006-
/O.EXP.KRAH.FF.W.0008.000000T0000Z-090610T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EDGECOMBE NC-HALIFAX NC-
757 PM EDT TUE JUN 9 2009

...THE FLASH FLOOD WARNING WILL EXPIRE AT 800 PM EDT FOR SOUTHEASTERN
HALIFAX AND NORTHERN EDGECOMBE COUNTIES...

THE HEAVY RAINFALL HAS ENDED AND FLOODING IN AREAS PREVIOUSLY 
FLOODED IS IMPROVING. MOTORISTS SHOULD CONTINUE TO DRIVE WITH 
CAUTION AND NEVER DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3609 7726 3608 7731 3600 7739 3593 7736
      3593 7780 3616 7769 3631 7745 3629 7742
      3626 7741 3624 7737 3621 7738 3617 7731
      3617 7728 3610 7723

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 3:10 PM EDT, 1 hour 49 minutes earlier.

Area forecast discussion, Jun 9, 3:10 PM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
310 PM EDT TUE JUN 9 2009

.SYNOPSIS...
HOT AND HUMID CONDITIONS WILL PERSIST THROUGH LATE IN THE WEEK
AS A SURFACE TROUGH OF LOW PRESSURE LINGERS OVER CENTRAL NORTH
CAROLINA. UNSETTLED WEATHER CONTINUES THROUGH THE END OF THE WEEK
AS A WEAK COLD FRONT WILL SLOWLY PUSHES SOUTH ACROSS THE REGION.

&&

.NEAR TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
AS OF 310 PM TUESDAY...

GOOD INSTABILITY EXISTS OVER CENTRAL NORTH CAROLINA WITH SPC MUCAPE
SHOWING VALUES AROUND 3000J/KG. WITH LIFTED INDICES AROUND -8C OVER
CENTRAL NORTH CAROLINA AND THE SURFACE TROUGH NEARBY...AND A
SHORTWAVE CONTINUING TO MOVE EAST ON WATER VAPOR IMAGERY...SCATTERED
THUNDERSTORMS HAVE DEVELOPED MAINLY ALONG AND EAST OF U.S. 1...AND
WEST TOWARD THE MOUNTAINS AND FOOTHILLS. EXPECT THUNDERSTORMS TO
CONTINUE TO MOVE EAST...WITH AREAS CURRENT DRY OVER THE WESTERN
PIEDMONT TO RECEIVE SOME ACTIVITY LATE THIS AFTERNOON AND WITHIN A
COUPLE OF HOURS OF SUNSET. ONCE THE MID-LEVEL WAVE MOVES THROUGH AND
THE LEFT EXIT REGION OF AN 85KT 250MB JET SWEEPS EAST...SUBSIDENCE
INCREASES FOR A PERIOD OVERNIGHT AND COVERAGE SHOULD GRADUALLY
DIMINISH AS A FEW CELLS MOVE FROM WEST TO EAST ACROSS THE PIEDMONT.
OVERNIGHT LOWS WILL RANGE FROM 65 TO 70.

WEDNESDAY...BOTH THE GFS AND THE NAM PROVIDE FOR SUBSIDENCE
THROUGHOUT MUCH OF THE DAY AS THE UPPER LEVEL RIDGE BUILDS IN AGAIN
SLIGHTLY FROM THE WEST. PRECIPITABLE WATER VALUES REMAIN HIGH...IN
VICINITY OF 1.75 INCHES...AND IT IS EXPECTED THAT IT WILL TAKE
LONGER FOR THE ATMOSPHERE TO DESTABILIZE BASED UPON THE GFS AND NAM
BUFR SOUNDINGS. ALTHOUGH THE BETTER UPPER-LEVEL DIVERGENCE IS IN THE
FAR WESTERN PIEDMONT LATE IN THE DAY...STILL CONCERNED ABOUT A SEA
BREEZE INFLUENCE FAR EAST. FOR THE DAY...GOOD 1000-500MB LAPSE RATES
AROUND 6.75C/KM IN THE WEST AROUND 18Z TO 21Z SHOULD RESULT IN
DEVELOPMENT WEST OF CENTRAL NORTH CAROLINA MOVING IN DURING THE LATE
AFTERNOON...AND MAINLY DRY THROUGH THE END OF THE DAY IN THE MIDDLE
TOWARD U.S. 1. HIGH TEMPERATURES WILL RANGE FROM AROUND 90 TO THE
LOWER 90S.

WEDNESDAY NIGHT...IN THE WESTERLY FLOW ALOFT...WEAK SHORTWAVE ENERGY
AND A MOIST AIR MASS COULD ALLOW FOR THE CONTINUATION OF SCATTERED
SHOWERS AND THUNDERSTORMS ACROSS CENTRAL NORTH CAROLINA INTO THE
NIGHT. THE BETTER CHANCE FOR THIS APPEARS TO BE ALONG AND NORTH OF
U.S. 64 ESPECIALLY DURING THE LATE NIGHT...AS MODEL SOUNDINGS IN THE
NORTH ARE MORE STABLE THAN FARTHER SOUTH. THE GFS SHOWS PRECIPITABLE
WATER VALUES NEAR 2 INCHES...WHICH MAY BE A LITTLE HIGH...BUT NOT
MUCH HIGHER THAN THE NAM...AND AS SUCH IT WOULD NOT TAKE MUCH
FORCING TO CONTINUE OR GENERATE A FEW SHOWERS. OVERNIGHT LOWS WITHIN
A DEGREE OR THREE OF 70.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 310 PM TUESDAY...

THURSDAY THROUGH FRIDAY NIGHT...SUMMERTIME PATTERN SETTING UP FOR
THE LATER PART OF THE WEEK WITH A A LOW AMPLITUDE SHORTWAVE TROUGH
SETTING IN ACROSS THE REGION WITH NEARLY ZONAL FLOW. THIS COMBINED
WITH A WEAK BAROCLINIC FRONTAL ZONE WILL SUPPORT MAINLY DIURNAL
SCATTERED SHOWERS AND THUNDERSTORMS THURSDAY AND FRIDAY. A SERIES OF
WEAK VORT MAXES IN THE ZONAL FLOW COULD HELP SUPPORT PRECIPITATION
AND TIMING OF THESE WEAK DISTURBANCES THIS FAR OUT IS DIFFICULT. A
FEW ISOLATED TO WIDELY SCATTERED SHOWERS COULD LINGER OVERNIGHT
THURSDAY NIGHT AND FRIDAY NIGHT. INSTABILITY WILL AROUND 2000 J/KG
AND THERE SHOULD BE ENOUGH MOISTURE TO SUPPORT SCATTERED ACTIVITY.

LOW LEVEL THICKNESSES CHANGE LITTLE FROM WED BUT EXPECT A FEW MORE
CLOUDS DUE TO INCREASED MOISTURE AND EXPECTED CONVECTION. AFTERNOON
TEMPERATURES IN THE UPPER 80S TO LOWER 90S. LOWS THURSDAY NIGHT IN
THE UPPER 60S NW TO LOWER TO MID 70S SE.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 310 PM TUESDAY...

WEEKEND WILL REMAIN A BIT UNSETTLED BUT OVERALL ONLY EXPECT DIURNAL
WIDELY SCATTERED SHOWERS AND THUNDERSTORMS. TYPICAL SUMMER TIME
PATTERN. ZONAL FLOW CONTINUES ACROSS THE AREA WITH SCATTERED SHOWERS
AND THUNDERSTORMS DEVELOPING IN THE AFTERNOONS WITH A FEW SHOWERS
POSSIBLE OVERNIGHT.

THE 00Z ECMWF DEPICTS A SIGNIFICANT UPPER TROUGH FOR SUNDAY
AFTERNOON BUT WITH NO SUPPORT FROM OTHER MODELS. WILL CONTINUE TO
KEEP RAIN CHANCES MAINLY AFTERNOON AND NOT FAR FROM CLIMATOLOGY.

LOW LEVEL THICKNESS NOT TOO FAR FROM CLIMATOLOGY DURING THE PERIOD.
WITH MID AND UPPER LEVEL FLOW RELATIVELY ZONAL AT WEST TO WEST
NORTHWEST... WILL KEEP MOST HIGH TEMPERATURES AT 85 TO 90... WITH
MORNING LOWS AT 65 TO 70.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
AS OF 150 PM TUESDAY...

PRIMARY AVIATION CONCERNS WILL BE SCATTERED THUNDERSTORMS OVER
CENTRAL NORTH CAROLINA DURING THE AFTERNOON AND THROUGH THE EVENING.
THE SHOWERS AND THUNDERSTORMS SHOULD GRADUALLY DIMINISH OVERNIGHT...
WITH MOST AREAS SHOWING MVFR CONDITIONS IN FOG LATE TONIGHT. AREAS
WITH DEEPER MOISTURE...SUCH AS TOWARD KFAY AND KRWI...COULD HAVE
PERIODS OF IFR CONDITIONS IN CEILING AND VISIBILITY LATE TONIGHT AND
INTO WEDNESDAY MORNING.

AFTER ANY MVFR OR IFR CONDITIONS LIFT WEDNESDAY MORNING...ISOLATED
THUNDERSTORMS ARE AGAIN POSSIBLE MAINLY TOWARD THE TRIAD LATE IN THE
DAY...AND TOWARD THE SANDHILLS AND COASTAL PLAIN. A FEW
THUNDERSTORMS ARE STILL POSSIBLE OVERNIGHT...ESPECIALLY NORTH OF
KFAY. AGAIN...LOCAL MVFR AND IFR CONDITIONS COULD OCCUR IN THE MOIST
AIR MASS OVERNIGHT WEDNESDAY. UNTIL A FRONT MOVES THROUGH LATE IN
THE WEEK...EXPECT AREAS OF MAINLY AFTERNOON AND EVENING
THUNDERSTORMS...AND LATE NIGHT AND EARLY MORNING AREAS OF STRATUS
AND FOG.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...RTE
NEAR TERM...DJF
SHORT TERM...JAO
LONG TERM...JAO
AVIATION...DJF
Hazardous weather outlook, Jun 9, 10:06 AM EDT, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
1006 AM EDT TUE JUN 9 2009

NCZ007>011-021>028-038>043-073>078-083>086-088-089-101200-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1006 AM EDT TUE JUN 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. A
FEW THUNDERSTORMS COULD REACH SEVERE LIMITS...WITH THE PRIMARY
THREATS BEING LARGE HAIL AND DAMAGING WIND GUSTS. FREQUENT
LIGHTNING...AND LOCALIZED POOR DRAINAGE FLOODING WITH ANY SLOW
MOVING STORM...MAY ALSO OCCUR. THE GREATEST THREAT FOR SEVERE
WEATHER SHOULD COME BETWEEN 3 PM AND 9 PM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

WHILE A HOT AND HUMID AIRMASS IN PLACE OVER CENTRAL NORTH CAROLINA
WILL SUPPORT ISOLATED TO SCATTERED THUNDERSTORMS EACH DAY...THE
GREATEST FOR SEVERE STORMS WILL OCCUR LATE THURSDAY AND INTO
FRIDAY AS A WEAK SURFACE BOUNDARY CROSSES THE AREA. LARGE HAIL AND
DAMAGING WIND GUSTS WILL BE THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO
THIS EVENING. SPOTTERS SHOULD STAY TUNED AND REPORT ANY SEVERE
WEATHER THAT OCCURS.

DJF

In the hours before

Special weather statement, Jun 9, 4:03 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
403 PM EDT TUE JUN 9 2009

NCZ078-092100-
WAYNE-
403 PM EDT TUE JUN 9 2009

...A STRONG THUNDERSTORM WILL MOVE ACROSS SOUTHERN WAYNE COUNTY
THROUGH 500 PM EDT...

AT 403 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTH OF GRANTHAM...OR ABOUT 8 MILES WEST OF MOUNT OLIVE...MOVING
EAST AT 15 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...MOUNT OLIVE.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE
NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH
CAUTION TO AVOID HYDROPLANING.

JO
Special weather statement, Jun 9, 4:14 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
414 PM EDT TUE JUN 9 2009

NCZ077-092115-
HARNETT-
414 PM EDT TUE JUN 9 2009

...STRONG THUNDERSTORMS WILL MOVE ACROSS NORTHERN AND CENTRAL
HARNETT COUNTY THROUGH 515 PM EDT...

AT 414 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
LILLINGTON...MOVING EAST AT 5 MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR LILLINGTON...ANGIER...BUIES
CREEK...BUIES CREEK...COATS.

GUSTY WINDS OF 35 TO 45 MPH...SMALL HAIL...DANGEROUS CLOUD-TO-GROUND
LIGHTNING...AND TORRENTIAL RAINFALL CAN BE EXPECTED WITH THESE
THUNDERSTORMS.

VINCENT
Local storm report, Jun 9, 4:16 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
416 PM EDT TUE JUN 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     2 NE AVENTON            36.17N 77.92W
06/09/2009                   HALIFAX            NC   COUNTY OFFICIAL

            2 TREES DOWN ON ITA RD. LIGHTNING STRIKE IN ENFIELD
            CAUSED POWER OUTAGE. ROAD FLOODED AT HWY 158 AND LITTLE
            DEEP CREEK RD.

&&

ELLIS
Special weather statement, Jun 9, 4:23 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
423 PM EDT TUE JUN 9 2009

NCZ041-042-092115-
JOHNSTON-WAKE-
423 PM EDT TUE JUN 9 2009

...A STRONG THUNDERSTORM WILL MOVE ACROSS EASTERN WAKE AND WESTERN
JOHNSTON COUNTIES THROUGH 515 PM EDT...

AT 421 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
GARNER...OR ABOUT 8 MILES SOUTH OF RALEIGH...MOVING SOUTHEAST AT 10
MPH. PEA TO HALF INCH SIZE HAIL WAS REPORTED IN GARNER.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...CLAYTON AND FLOWERS.

GUSTY WINDS...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN
BE EXPECTED WITH THESE THUNDERSTORMS.

VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE
NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH
CAUTION TO AVOID HYDROPLANING. THE HEAVIEST RAIN WILL FALL ALONG
HIGHWAY 70 AND INTERSTATE 40 IN THE CLAYTON AND GARNER AREAS.

JO
Special weather statement, Jun 9, 4:49 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
449 PM EDT TUE JUN 9 2009

NCZ010-092130-
WARREN-
449 PM EDT TUE JUN 9 2009

...A STRONG THUNDERSTORM WILL MOVE ACROSS NORTHEAST WARREN
COUNTY THROUGH 530 PM EDT...

AT 448 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LAKE GASTON...OR ABOUT 15 MILES NORTHEAST OF WARRENTON...MOVING
SOUTHEAST AT 10 MPH. LAKE GASTON WILL CONTINUE TO BE AFFECTED BY THE
STORM AT LEAST THROUGH 515 PM. SMALL HAIL...AND FREQUENT
 CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORM.

VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE
NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH
CAUTION TO AVOID HYDROPLANING. BOATERS ON THE LAKE SHOULD GO TO SAFE
HARBOR OR GET BELOW DECK...IF POSSIBLE...TO HELP AVOID THE DANGERS
OF LIGHTNING. STAY TUNED TO THIS STATION FOR THE LATEST WEATHER
INFORMATION.

DJF
Special weather statement, Jun 9, 4:53 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
453 PM EDT TUE JUN 9 2009

NCZ085-086-092115-
HOKE-SCOTLAND-
453 PM EDT TUE JUN 9 2009

...STRONG THUNDERSTORMS WILL MOVE ACROSS WESTERN HOKE AND NORTHERN
SCOTLAND COUNTIES THROUGH 515 PM EDT...

AT 451 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
WAGRAM...OR ABOUT 9 MILES WEST OF RAEFORD. THESE STORMS WERE NEARLY
STATIONARY.

THE STRONG THUNDERSTORMS WILL AFFECT LOCATIONS ALONG HIGHWAY 401 IN
NORTHERN SCOTLAND AND WESTERN HOKE COUNTIES.

GUSTY WINDS OF 35 TO 45 MPH...PEA SIZED HAIL...DANGEROUS
CLOUD-TO-GROUND LIGHTNING AND TORRENTIAL RAINFALL CAN BE EXPECTED
WITH THESE THUNDERSTORMS.

VINCENT

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 2:04 PM EDTSevere Thunderstorm WarningRAHCumberland, Hoke56 min
Jun 9, 2:15 PM EDTSevere Thunderstorm WarningRAHJohnston60 min
Jun 9, 3:14 PM EDTSevere Thunderstorm WarningRAHJohnston, Sampson, Wayne46 min
Jun 9, 3:36 PM EDTSevere Thunderstorm WarningRAHHalifax20 min
Jun 9, 4:18 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Halifax57 min
Jun 9, 4:30 PM EDTSevere Thunderstorm WarningRAHHarnett, Johnston35 min
Jun 9, 4:43 PM EDTAreal Flood AdvisoryRAHEdgecombe, Halifax3 hr
Jun 9, 5:02 PM EDTSevere Thunderstorm WarningRAHHoke, Scotland28 min
Jun 9, 5:16 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Halifax, Nash, Warren59 min
Jun 9, 5:42 PM EDTFlash Flood WarningRAHHalifax3 hr
Jun 9, 6:10 PM EDTSevere Thunderstorm WarningRAHRichmond21 min
Jun 9, 6:18 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Franklin, Halifax, Nash, Warren, Wilson57 min
Jun 9, 6:24 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Guilford, Randolph51 min
Jun 9, 7:00 PM EDTSevere Thunderstorm WarningRAHAnson, Richmond60 min
Jun 9, 7:10 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth50 min
Jun 9, 7:13 PM EDTFlash Flood WarningRAHNash56 min
Jun 9, 7:14 PM EDTSevere Thunderstorm WarningRAHRandolph46 min
Jun 9, 7:19 PM EDTSevere Thunderstorm WarningRAHFranklin, Nash, Vance56 min
Jun 9, 7:46 PM EDTSevere Thunderstorm WarningRAHDavidson44 min

Nearby

Flash Flood Warnings in North Carolina, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.